EconPapers    
Economics at your fingertips  
 

Pricing real options under the constant elasticity of variance diffusion

José Carlos Dias and João Pedro Vidal Nunes

Journal of Futures Markets, 2011, vol. 31, issue 3, 230-250

Abstract: Much of the work on real options assumes that the underlying state variable follows a geometric Brownian motion with constant volatility. This paper uses a more general assumption for the state variable process that better captures the empirical regularities found in commodity markets. We use the constant elasticity of variance diffusion, where volatility is a function of underlying asset prices, and we provide analytic solutions for perpetual American options. We show that a firm that uses the standard lognormal assumption is exposed to significant errors of analysis, which may lead to nonoptimal investment and disinvestment decisions. © 2010 Wiley Periodicals, Inc. Jrl Fut Mark 31:230–250, 2011

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wly:jfutmk:v:31:y:2011:i:3:p:230-250

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314

Access Statistics for this article

Journal of Futures Markets is currently edited by Robert I. Webb

More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2019-03-19
Handle: RePEc:wly:jfutmk:v:31:y:2011:i:3:p:230-250